What causes nausea post GERD surgery?
Awaiting your answers.
Thanks for your query.
Great that you have undergone such a surgery that can give good results for GERD, but it has few '''sequel'' ( not complication). One of them is Nausea.
Ideally 9 weeks (more than 2 months) is a long time to get adopted to new environment.
Is nausea the only reason you are not attending the work?
Are there any other Symptoms?
How are the stools?
Any abdominal distension / bloating?
Any pain in abdomen or chest , particularly mid-line, behind the sternum?
Have you lost weight?
What are the medicines tried till now / your are taking at the moment ?
Which foods and beverages have you noticed to increase or decrease your problem?
*( I have good days and bad ) Does it mean that you are alright , without any nausea on some days?
The answers to all these questions may be self-explanatory.
Yes, it is true that anxiety too has a larger part to play ( but none of my patients accepted it).
I shall await your response to comment further.
Have no weight loss. Upper gi shows normal
do you think this will pass. I started all seating the wrong kinds of food right after the surgery because I my surgeon clarify it to me. Could this be the reason why. What can I do to help relieve nausea I am eating small meals.
Try exercise / walking
Thanks for your feedback.
Even Zofran ( Ondancetron ) is also not helping?
It is good that you have no pain, no weight loss, Normal Upper GI.
Sometimes constipation, bloating :
I hope you have tried laxatives. If not, take regular laxatives, activated charcoal and Probiotics. It is possible that a clear distal bowel may help reduce or alleviate nausea.
I am sure that by this time you know which foods and beverages you have to avoid.
Have you started Brisk walking as an exercise or go out of house for a change?
Are you on some medicines for anxiety? You may please ask one from your Doctor. It helps in many patients. You are 40 and not going to work itself can add to the problem. No diversion of mind.
Does nausea Increase or reduce with food or any other factors you have noted to alter it?
Liver function tests
Thanks for your feedback.
Zofran can be repeated at 8 hourly intervals.
Some biscuits can cause nausea, avoid creamy ones.
Have you thought of home remedies or alternative therapy like acupressure?
I think this will pass.
Please get liver function tests done.
Take the laxatives and other medicines I wrote about.
Take anxiety medicines regularly.
Continue the anxiety medicines and get the dosage adjusted in consultation with your Doctor.
Go out of the house,
Get engaged into the activities which you liked the most, hobbies like you had in childhood. Anyway you are not going for work.
Meet the most close and the old-time pals of yesteryear's.
''Go out'', Say no to any activity which increases your anxiety. You never loose anything. Go out of the way.
more by anxiety
If I review the talks we had till now, I feel the anxiety has the biggest part to play.
I do not find any reason that you should get nausea out of Surgery. There are no associated symptoms which can be pinned as a cause for continuous nausea not responding to many of the medicines you must have been given including Zofran.
This may be labelled as Psycho-somatic problem, just a deranged form of anxiety giving one the somatic symptoms- nausea in your case.
Yes, anti-anxiety medicines can take a bit more time. May be your Doctor needs to increase / adjust the dosage.
Yes, more than 6 months and it takes time.
Please do not take this personally- reading more on internet, discussing with friends and family, over-thinking about a particular thing or to try and judge the problem on your own does have an effect on the sub-conscious mind, which indirectly or directly increase such problems. Have faith and try to adopt the advise given by your Doctor/s.
Join the work on the day you feel like going and may be this too helps.
May I ask about your job profile and family background and the family staying with you, their support or 'too much' support, over / under caring?
You will definitely get better with time.
I am sorry if something touched you.
Since we are in a conversation on an esteemed healthcare site, I have to be as careful as possible on my side. It is but possible for me to be over-expressive or a bit straightforward. We from Healthcare really want to give you the best possible help.
Yes, I do agree with you. Your GERD was not associated with vomiting. And you have already mentioned that the nausea started since surgery. Definitely this type of surgery is typical. One can get nausea or even some patients do not get any benefit at all. One of the most important reasons of GERD is stress and life-style related factors.
Reference:: (# Recent developments in acid reflux and lifestyle::
Lifestyle training may reduce pain of heartburn. British researchers found benefit from a lifestyle educational program delivered in four once-weekly 1.5-hour sessions. The study published by general practitioners in 2010 encouraged participants to record their symptoms, look at their diet, learn about managing stress, set goals for themselves, and identify their three biggest problems relating to their acid reflux condition.)
This is what I wanted to say in a simplified way.
May be this helps to alleviate the nausea, your main symptom, is an ultimate aim.
You will be definitely get better with time.
Antacid gel with anesthetic properties
Yes, I do understand how it is when the stomach is the main problem.
Have you tried the Lignocaine viscuss or the antacid gels with topical anesthetic properties. I advise it to be taken every 3 hours and helps many of my patients.